# SDR UIEA9502

- Difficulty date: November 10, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N509MC
- Make and model: Boeing 747230B
- Aircraft serial: 21221
- Engine: Ge CF650E2
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 9299M30G09R
- Condition: Fracture
- Location: Hpt
- Part time: 24,031 hours
- Stage of operation: CL
- Nature of condition: A, E, K
- Precautionary procedure: E, A, J, F

## Discrepancy

ENGINE, SN 455833, TEAR DOWN REVEALED CONSIDERABLE TURBINE DAMAGE.  HPT STAGE 1 BLADES METALLURGICAL ANALYSIS FOR PRIMARY FAILURE MODE.  ONE BLADE FOUND WITH FAILURE PATTERNS IN THE TRAILING EDGE AREA.  BLADE, PN 9299M30G09R, SN KTWD2263, REPAIR HISTORY M1K-M2K-M3K-M4H, TSN/CSN, 24,031 HOURS/5,199 CYCLES.  BLADES EXHIBITED 2 FAILURE MODES - 1 TRAILING EDGE CRACKING AND SEPARATION, 2 INTERGRANULAR OXIDATION (IGO) ON INNER PASSAGE WALLS.  BLADE ANALYSIS REVEALED PRESENCE OF MISLOCATED COOLING HOLE ON BLADE CONVEX SIDE WITHOUT INTERSECTING BLADE INNER OR OUTER WALLS.  THE PRIMARY BLADE FAILURE ATTRIBUTED MORE TO INTERGRANULAR OXIDATION DUE TO LACK OF INTERNAL COATING.  (X)
